MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC 3DI CROSSCHECK MTP LEFT ORTHOLOC 3DI PLATING SYSTEM; PLATE, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC 3DI CROSSCHECK MTP LEFT ORTHOLOC 3DI PLATING SYSTEM; PLATE, FIXATION, BONE
Catalog Number 5820MPX1L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ortholoc crosscheck plate broke sometime after the initial surgery was completed resulting in a non-union.The patient was brought back, and the surgeon had to remove the plate and replaced it.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the visual examination of the received product shows that the plate is broken apart through the locking hole at the most proximal and lateral end of the plate.The plate is showing scratches all over the surface as well some deformation and discoloration, but afterwards it cannot be defined if these damages were caused during insertion or extraction.The microscopic examination of the fracture surface shows that the fracture characteristics indicate a fatigue fracture.The reported lack of bone healing certainly played a role in this case.All measurement taken are within accuracy.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused most likely in combination of the non-union and due to weight bearing.If more information is provided, the case will be reassessed.

Brand Name
3DI CROSSCHECK MTP LEFT ORTHOLOC 3DI PLATING SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23318723
Report Number3010667733-2025-01185
Device Sequence Number4989298
Product Code HRS
UDI-Device Identifier00840420187031
UDI-Public(01)00840420187031(11)230517(10)1758762
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5820MPX1L
Device Lot Number1758762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight97 KG